Cyclic Vomiting Syndrome Message Board
Register Calendar Latest Topics
 
 
 


Reply
  Author   Comment   Page 1 of 2      1   2   Next
scooky1

Registered:
Posts: 50
Reply with quote  #1 

Dear cvs friends

I wonder if anyone has this one, the first time it happend I thought I was haveing a heart attack. a pain in my chest started slowly and got so bad, I was with family and was pretty sure I was a gonner, it got so bad I said good bye and blacked out, the next thing I saw was EMT's and off to the ER again, the doc said it was an esophgial cramp.I was prescribed hyoscyamine sulfate (sublingual) it's pretty scarry and painful my GI doc said it is another symptom of cvs. as if the pukeing and pain wasn't enough.if anyone has this one, what does your Dr prescribe? thanks Steve 

0
ginny

Moderator
Registered:
Posts: 4,378
Reply with quote  #2 

One of our former MB members experienced her CVS symptoms in her esophagus.  I don't think she ever had the vomiting.  I will try to locate some of her old posts and bump them up to you.  

 


__________________
ginny CVSA Moderator
0
sweetsoprano

Registered:
Posts: 3
Reply with quote  #3 
I have had this kind of pain but never been diagnosed. It really does feel like incredible chest pain, and I have also thought I was having a heart attack, but wasn't.  I have been sent to ER twice where they did all kinds of cardiac workups and found nothing cardiac. I have sat at home with the pain and wondered whether to call, but assumed it was going to be "nothing cardiac" again. 

While I am sorry this happens to you, too, I am glad to hear someone else describe it and tie it to CVS. I am going to ask my GI about it when I see her.  I do also get vomiting, but this pain is a nasty, nasty pain.
0
mlnb11

Registered:
Posts: 8
Reply with quote  #4 
My 20 year old daughter has had severe chest pain come and go for the last 2 years. She thought she was having a heart attack. We have been to the cardiologist and had every kind of test done on her heart over the last couple of years. They never found anything wrong. We have assumed it was somehow related to her CVS...
__________________
Lisa 
0
scooky1

Registered:
Posts: 50
Reply with quote  #5 
Lisa
I was just rereading some post's, hope your daughter is doing OK, but as far as the chest pain goes, as I  said my Dr gave me "hyoscyamine sulfate" it is sublingual, works fast and perhaps your daughter should ask her PCG. about it. I am sorry to have been so late to give you this info, I just came back to town and looked at your post again. Steve
0
ginny

Moderator
Registered:
Posts: 4,378
Reply with quote  #6 
I just saw this post as well.  Some of the CVSers have esophageal spasms and describe this as feeling like a heart attack.  I don't know of any meds other than the one Steve mentioned but maybe a muscle relaxer might be helpful as well as being sure there is no hidden reflux causing her further discomfort. 
__________________
ginny CVSA Moderator
0
scooky1

Registered:
Posts: 50
Reply with quote  #7 
Oh Yea
I also use imetrex injectable for the spasim
steve
0
wynnak

Avatar / Picture

Registered:
Posts: 549
Reply with quote  #8 
The pain that my son experiences is the abdominal migraine.. It looks as if people experience this in different parts of their GI tract based on what I have seen people post about their pain. We use acute migraine meds (like imitrex ) to reduce the pain of the abdominal migraine. I am not sure they esophageal spasm is the same.. but you may ask your doctor.  
__________________
Blynda
Message Board Moderator
Monthly Support Call Moderator
0
pasmithx2

Registered:
Posts: 8
Reply with quote  #9 
OMG! Other people with CVS experience chest pain?!?! I'm so glad I dropped by the message board.

I actually believed that my CVS-like symptoms had magically disappeared. I have not had more than one episode of vomiting for a couple of years now. I had no explanation, but was not complaining.

But Jan 2016 was the start of something totally new. I got up one morning and was just sitting in my chair when I suddenly felt like I was having a heart attack. My chest felt like it was constricting, and I was in a cold sweat. It let go after a short time. Ever since, I have these episodes every couple of weeks and will have several over a few days. Sometimes I have to sprint to the bathroom, convinced that I'm going to toss, but I never do. There is no discernible pattern.

Go to the ER and say "chest pain" and you get waaay more attention than if you describe abdominal pain and vomiting. I went last May and they decided that my troponin levels were high enough to warrant an angiogram. Not a fun procedure , but it was clear. The cardiologist sneered at me and said it was esophageal spasm which was the domain of a GI. The GI rolled his eyes, but he ordered a esophageal motility study (results in tomorrow).

My GP gave me a nitro spray and that blows the chest spasm away in seconds. The cardiologist tried to take it away from me, but he backed down when I became "difficult." He will have to pull it from my cold, dead hands because nothing else works and no one is interested in finding out what causes the chest pain. I don't like using it, but I hate being paralyzed with pain for 20-30min or longer. 

It crossed my mind a while ago that the the chest spasms might be a new, bizarre version of the abdominal spasms that were never diagnosed as CVS. But it's so different, It didn't seem likely. Now I wonder.

My GI, who is supposed to be knowledgeable about CVS, declared that I have Crohn's which explains everything, as far as he's concerned. I have am not convinced I have Crohn's, but he refuses to discuss CVS anymore. I will find out tomorrow if there is any evidence of esophageal spasm, which I doubt is there given the way the techs acted during the testing. 

I might bring up CVS again. He's gonna love me!
0
ginny

Moderator
Registered:
Posts: 4,378
Reply with quote  #10 
Happy to hear that Nito Spray helps you with the spasms but I would be very careful to be sure that there is nothing else cardiac that might have been missed.  Maybe a second opinion?

Did the GI do a full work up for Croyns?  My understanding about Croyns is that it is a disease that needs to be diagnosed.  Croyns can affect you from the mouth all the way down the digestive track.  If your GI prescribes medication for the Croyns, please let us know if it is helping you.  

I hope you have found your answers.  I don't know the possible side effects of the nitro spray and if that is the reason the cardiologist wanted to remove it from you but I think I would never let go of something that works, either.

__________________
ginny CVSA Moderator
0
pasmithx2

Registered:
Posts: 8
Reply with quote  #11 
It's a long story how I got to Crohn's. But I have no symptoms whatsoever. And Crohn's meds have had no effect. 

I've done all the cardio tests and everything is clear. A clear angiogram was all the cardiologist needed to say that there's nothing cardiac going on. The only thing that has not been ruled out is cardiac arterial spasm, but the cardiologist sneered at me for mentioning it saying, "Oh, you've been talking to Dr. Google!" Uh, no. A medical professional mentioned it to me first. I still have it on my list of potentials.

The nitro opens up blood vessels throughout the body, which helps the spasms, whether they are cardiac or esophageal. So the fact that it works doesn't offer any evidence towards a diagnosis. And it can open blood vessels in the head too, leading to a headache, but that isn't a problem for me. The nitro doesn't stay in your system for very long, which is why the cardiologist finally said it was ok to keep it.

Nitro isn't for everyone; it reacts with various other medications and isn't good for certain physical conditions.
0
island1

Registered:
Posts: 5
Reply with quote  #12 
My son has CVS and during some episodes had chest pain but constant stomach cramps.

I don't have CVS but I went to the ER several years ago with chest pains right in the middle of my chest, they gave me the nitro spray and ran several tests and said that I had Costochondritis,  and prescribed ibuprofen for it. It comes on when I am stressed.

Costochondritis is an inflammation of the junctions where the upper ribs join with the cartilage that holds them to the breastbone, or sternum. The condition causes localized chest pain that you can reproduce by pushing on the cartilage in the front of your ribcage.

I saw a cardiologist for it and he said it was very bad heartburn and prescribed chewable baby aspirin every day. So far no pain so far since taking the Baby Aspirin. Hope this helps.
0
scooky1

Registered:
Posts: 50
Reply with quote  #13 
Dear friend
If you research CVS runs in/on the female side of the family or at least that is what they say, perhaps that is your only symptom and that is wonderful, I am going to ask my doc about the nitro spray, I have hyoscyamine sulfate and had it for years but don't think it works the way your spray works.I will ask my DR about it. thanks
0
Guitargirl

Registered:
Posts: 149
Reply with quote  #14 
I get bad chest pain too, as well as upper quadrant pain that goes up to my shoulder, down my arm, round my back, under my ribcage - had chest X-ray and ultra sound of the area, but nothing ever comes up on tests. It's been very very severe at times that I was sure something was horribly wrong but every time I e gone to a and e to get it checked out, they've not found the cause x
__________________
Nicky

xxxx
0
ginny

Moderator
Registered:
Posts: 4,378
Reply with quote  #15 

Hi Nicky, have you checked into esophageal spasm?  Be sure your heart is ok and then maybe ask if it could be esophageal spasm.  I am told this is quite painful.

So good to hear from you!

 


__________________
ginny CVSA Moderator
0
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.